sleepless in santa clara

ugh.

I didn’t think that I’d have such a reaction, since I haven’t before, but I’m all awake and feeling a tad nervous-like after taking a generic for sudafed about 2 hours ago.

Anyone else get this kind of reaction?

A quick search on the web led me to an interesting article about scuba divers and pseudoephedrine… apparently it’s widely used, but can possibly cause complications for scuba divers. Check it out, there’s some interesting stories within.

A cave diver “bolted” from his dive buddies during an air dive and was later found dead. He had exhibited this behavior before. On both occasions he had taken pseudoephedrine before the dive. (This incident seems to have features of excitability, a known side effect of pseudoephedrine and a symptom of oxygen toxicity.)

But it gave me the info I was looking for…

Starting with pharmacology, pseudoephedrine is a sympathomimetic (has effects similar to substances found in the sympathetic nervous system) whose major effect is to cause vasoconstriction in the lining of the nose and sinuses, thus reducing stuffiness and congestion. It is considered a mild central nervous stimulant, and its usual side effects are excitability, restlessness, dizziness, weakness and insomnia.

dammit.

Published by

courtney

I made this.